MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN044799
Medical Device Problem Codes Material Separation (1562); Medical Gas Supply Problem (2985)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the inner layer of the tube separated from the other part of the tube during the procedure.This inner layer got bigger and created a small bump that obstructed the tube.Clinical consequences: increase of ventilation pressure, difficult to properly ventilate the patient.Patient desaturated, extubation and manual ventilation done to resolve the desaturation.Patient is reported as fine post the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "disconnects from inner tube wall - wire" was confirmed based upon the investigation of the sample received.The customer returned one unit 5-12614 et tube, cuffed, spiral-flex 7.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the tube was cut at two locations: at approximately the 21cm and 23cm marks.The tube was kinked as the inner wall was collapsed inside the tube between the 18-23cm marks.It could not be determined if the tube was kinked before the tube was cut, but it was likely that the tube was kinked to some degree.A device history record review was performed on the spiral-flex et tube with no evidence to suggest a manufacturing related cause.The damage observed on the et tube is consistent with damage that can be caused by pinching the tube with high force.It could not be determined what caused the tube to kink, but it could have been caused by the positioning of the patient and/or the patient biting the tube.A bite block was not returned with the tube.Based on the location and the type of damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ET TUBE, CUFFED, SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
colonia panamericana, chihuahua
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18424243
Report Number9680794-2024-00002
Device Sequence Number7743633
Product Code BTR
UDI-Device Identifier04026704397402
UDI-Public04026704397402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberIPN044799
Device Catalogue Number5-12614
Device Lot Number73E1900571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown